Search Discussions

Main Content

  • myabonita
    I am starting to think I am crazy. That this pain is all in my head. Lol well okay maybe but I have had stabbing leg pain for about 5 months now. This is the longest I have ever had without a break. I have talked to my doctor and he said that the pain clinic that I was going to see might be able to help me. I was going to the pain clinic for my Trigeminal Neuralgia so he told me to talk to the doctor about that. The pain doctor prescribe me Lyrica but due to the side effects I refuse to take it and it's $70.00 for the medication. I've already wasted a ton of money just trying things that have not worked. Is there anyone having the same stabbing leg pain that has not went away? My pain is in both legs. I have RRMS.
  • MS_Navigator_Steph
    Hello myabonita,

    You may want to review our brochure, Pain: The Basic Facts for information about possible treatment options.

    If you are prescribed a medication and need help with the cost, you can see if there are any patient assistance programs for that medication on www.needymeds.org.

    I hope this is helpful.
    MS Navigator Stephanie
  • lizzybell
    i have a bilateral leg pain since diagnosis. i was so mad because my neuro said it wasnt the MS because it usually on one side or the other.Whatever, never had this before. they ache and burn ....feel weak and heavy at same time. every day. Like i just climb 20 flights of stairs. some days are really bad. i take baclofen when its unbearable, which is usually at night. it does help. you can titrate the dose. its non sedating and im sure much cheaper than the Lyrica. heating pad helps some too.

    Laura
  • myabonita
    I haven't heard of Balclofen. I have to ask the doctor. I just need it to stop. I have the heaviness when I walk sometimes too.
  • TwstdsilverWI
    I thought heating pads would help my aching legs and back. After a week feeling toasty warm in the middle of winter in WI and feeling like my muscles were going to ease up I realized I was waking up in the morning with even worse pain then I had originally began with. Use heat with caution please!
  • bubbadog66
    I have similar leg pain, both legs and feet. I have RRMS as well. Used Baclofen early on but stopped because i couldn't afford it. It seemed to help slightly. My neurologist told me that given i have a marijuana med card i should try a regiment of that med. She claims it appears to have better results than Baclofen and she prescribes it often for people like us. It may not be a legal medication option for you in your state. Like all pain meds used as prescribed you don't get "high" off it. Side effects are minimal if that. When i over shoot the mark and get head high i merely sleep it off. That doesn't happen often.

    Complication is with this med insurance won't cover it and if you have a job that drug tests you could lose that job. My docs say you can thank the pharmasudical lobbyists for those kind of politics and restrictions. I'm not a cannabus advocate or pusher by any means. My regiment involves mostly oral use of the medication although i do smoke it on occasion if the situation warrants. It is like all approved drugs today, once controvertial until the government can figure a way to get their piece of the profit pie, then it gets a gleeming FDA approval. May never happen with this med though because of the gateway to worse things and addiction stigma. FYI...next week i will be 7,300 days (20 yrs) as a recovering alcoholic one day at a time. For me this med happens to work and does not cause unmanagability in my life...for others with this kind of progressive mental illness it may not be a good fit/medication.

    Best of luck in your journey of getting relief from this kind of debilitating pain...hang in there, you aren't alone.
  • RQManchester
    This very well may not be your problem.  But when I was diagnosed at 44 years old, I had leg pain.  But the culprit was not MS, but beginning osteoarthritis of the hips.  Obviously I thought that this was MS.  Went a long time using medicine to treat that.  Then as I aged some, it became apparent that is was the osteoarthritis.  If ibuprofen helps, then it is probably not MS.
  • myabonita
    Thanks RQManchester. I go to the doctor on Monday. I take Motrin but it rarely helps. But will see I hope he can gives me something that helps.
  • maria1
    I recently started taking Tumeric. One pill daily. My legs seem to feel better, and there are no side effects. I have baclofen and was living on it, now I am off the baclofen totally. And my walking is improved.
  • myabonita
    Maria1 it seems turmeric has a lot of good qualities. I am going to pick some up. I'm desperate for anything at this point.
  • maria1
    Also remember to pay attention to relaxation exercises to make sure you do not keep tense muscles. Qiuet mind and soft muscles help.
  • slim-chances
    Sorry to read that you have been dealing with leg pain non stop , I know how horrible it can be . I experienced the same thing about one year ago and it was affecting my sleep to a point where I was only able to sleep for one or two hours top without waking up in pain. Have you tried a ting unit with the electrodes , It helped me out slightly. Also really tall compression socks sometimes changed the sensation in my legs some . I never found anything that worked 100% and even had to sleep on one of those massage tables on my stomach facing down with my face in that breathing hole on the table . Unfortunately it got so bad that I was prescribed a similar drug to the Lyrica that helped more than anything else but there were side affects like you mentioned. People who have never experienced chronic leg pain due to M.S really have no idea how debilitating it can become. Hope you find dome relief, God bless.
  • myabonita
    Thank you so very much for responding. Yeah I have not really tried anything but Morton and sleeping pills. It is so hard to sleep but once I'm out I am fine. Lyrics I'm just too scared to try it might be a last resort. Also, I am in the process of switching doctors so I am going to talk to the new doctor on Monday. I just don't understand these new symptoms and excerising is not working because the pain is too bad. I just hope I can find something to work even 80%.
  • myabonita
    So update on the doctors appointment. I pretty much got nothing! It seems no matter what doctor you go to it seems like the same thing. You look so good! Well given the obvious and then the question have you had any MS symptoms? My answer I got this nagging, stabbing leg pain I've had for 5 months, usually it goes away but now it hasn't. Answer well how do you know its MS related? Me blank stare. Then I get well maybe it's muscleskeloton. However, I did accomplish getting setup with an MRI and got some blood work done so we will see how that turns out. Oh and I got Tramadol.
  • thole_4
    Well, you may still be crazy, but not because of the leg pain! :)
    It happens and comes and goes lasting different durations with no rhyme nor reason for me. 
    Tends to be coupled with insomnia, fatigue and unfortunately some other more personal dysfunctions.
    Not sure which is the chicken or egg there. 
    Sort of why I'm up now typing this. Insomnia and leg pain. 

    Best of luck.  
  • myabonita
    Thole_4 why I am now just seeing this idk. I've been on this but probably thought it was an old message. Yeah I am going through some insomnia now because of the news I've received about more lesions. I haven't slept goos in the last week. Sorry to hear about your leg pain. What are you taking for it?
  • Melly
    Hi Myabonita. Did you find something that helps? I take cymbalta. I still have some pain, but not nearly as much as I did before. The side effect I have from it is constipation but a stool softener helps along with eating fruit.
  • myabonita
    Melly, Well no not exactly. What happen was I have new and active lesions. Just found that out forbthe MRI. That is why my leg waa hurting the Copaxone didn't so thus there was the leg pain. The doctor wanted to wait to make sure it wasn't something else but no since the MRI is done and results are in I will be able to get the new meds. I am going to take Aubagio. I feel like I am taking so many pills. I have the noretriplyn (think i spelled that wrong)for my face, I have tramadol for the inflammation , asthma medicine. I am so worried able taking too many pills.